Alert archive / North Dakota / Tornado Warnings in 2010
Tornado Warning 57, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jul 14, 2010, 2:13 AM CDT for 4 counties in North Dakota. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2010, 2:13 AM CDT (07:13 UTC)
- Expired
- Jul 14, 2010, 2:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
Counties Dickey County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND
The radar
The Aberdeen radar (KABR), 107 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 2:40 AM CDT | TSTM WND DMG | 11 S Gackle, ND | SHINGLES TORN OFF ROOF. KILL CHUTE 6 FEET TALL WEIGHING ABOUT 1500 POUNDS BLOWN OVER. 1.15 INCHES OF RAIN AND PEA SIZED HAIL. DESCRIBED AS VERY VERY STRONG WIND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 10:58 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jul 14, 1:02 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2253 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
040 WFUS53 KBIS 140713 TORBIS NDC021-045-047-051-140745- /O.NEW.KBIS.TO.W.0057.100714T0713Z-100714T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 213 AM CDT WED JUL 14 2010 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA... WESTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA... SOUTHEASTERN LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA... NORTHEASTERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 245 AM CDT. * AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR FREDONIA...OR 49 MILES SOUTHWEST OF JAMESTOWN...AND MOVING EAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... FREDONIA...KULM...MERRICOURT...EDGELEY...MONANGO...BERLIN... FULLERTON AND JUD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW. && LAT...LON 4656 9854 4612 9840 4616 9928 4649 9930 TIME...MOT...LOC 0713Z 254DEG 44KT 4627 9912 $$ SCHECK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jul 13, 2:27 PM CDT, 11 hours 46 minutes earlier.
Area forecast discussion, Jul 13, 2:27 PM CDT, 11 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 227 PM CDT TUE JUL 13 2010 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... THE SURFACE COLD FRONT HAS MOVED THROUGH MINOT AND GARRISON...BUT AS THE MODELS ADVERTISED THE FRONT HAS STAGNATED OVER THE BISMARCK AREA RESULTING IN A TILTED FRONT. THUNDERSTORMS HAVE DEVELOPED BETWEEN BISMARCK AND JAMESTOWN. THE STORMS ARE MOVING NORTHEAST...BUT THE LINE IS MOVING SLOWLY NORTH. GOOD CAPE AND SHEAR INDICATE A POTENTIAL FOR SEVERE THUNDERSTORMS...AND POSSIBLY TORNADOES. SURFACE DEWPOINTS AND A K INDEX OF 35 OR BETTER ALSO POINT TOWARD THE POTENTIAL FOR HEAVY RAIN. MOST LIKELY SOME STORMS WILL PROMPT A SMALL STREAM AND URBAN FLOOD ADVISORY...BUT IF ANY TRAINING OCCURS...MAY NEED A FLASH FLOOD WARNING. THERE IS ALSO CONVECTION IN NORTHEAST MONTANA WHICH IS MOVING EAST...SO EVEN THOUGH THE DEWPOINTS AT WILLISTON AND DICKINSON HAVE DROPPED TO LESS THAN 50 DEGREES...CONTINUE TO SEE POTENTIAL FOR CONVECTION IN THE WEST TONIGHT. WEDNESDAY THE UPPER LEVEL LOW WILL MOVE ACROSS SOUTHERN SASKATCHEWAN AND MANITOBA. THIS IS FAVORABLE FOR STRONG WINDS...ALTHOUGH IT APPEARS AT THIS TIME THAT THEY WILL REMAIN BELOW ADVISORY CRITERIA. AGAIN...THERE IS SOME POTENTIAL FOR CONVECTION...MAINLY ACROSS THE NORTH AND FAR EASTERN COUNTIES. RIDGING ALOFT BEHIND THE LOW WEDNESDAY NIGHT THROUGH FRIDAY SHOULD LIMIT THE CHANCE OF PRECIPITATION. TEMPERATURES WILL TREND DOWN ON WEDNESDAY...BUT SHOULD SEE A RETURN TO WARMER TEMPERATURE THURSDAY AND FRIDAY. .LONG TERM...SATURDAY THROUGH TUESDAY THE UPPER LEVEL PATTERN CONTINUES TO ALLOW UPPER LEVEL SHORT WAVES TO MOVE THROUGH THE AREA ALONG WITH THEIR ASSOCIATED SURFACE LOWS. CONSEQUENTLY...THE LONG TERM FORECAST IS FOR OFF AND ON CHANCES OF THUNDERSTORMS WITH SEASONAL TEMPERATURES. && .AVIATION...THUNDERSTORMS...SOME SEVERE...CAN BE EXPECTED THIS EVENING AS A SURFACE TROUGH MOVES FROM CENTRAL NORTH DAKOTA INTO THE RED RIVER VALLEY. IN ADDITION THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS BEHIND THE FRONT...ALTHOUGH WITH LOW SURFACE DEWPOINTS...BASES SHOULD BE FAIRLY HIGH. WEDNESDAY THE THREAT OF THUNDERSTORMS WILL CONTINUE ACROSS THE NORTH AND EAST. STRONG WEST WINDS WITH STRONG GUSTS ARE LIKELY THROUGH THE AFTERNOON IN THE WEST AND CENTRAL PARTS OF THE STATE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW
Hazardous weather outlook, Jul 13, 9:47 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 947 PM CDT TUE JUL 13 2010 NDZ020-022-023-025-033>037-040>048-050-051-141100- OLIVER-SHERIDAN-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 947 PM CDT TUE JUL 13 2010 /847 PM MDT TUE JUL 13 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT AND MOVE ACROSS MUCH OF SOUTHERN NORTH DAKOTA. SOME SEVERE STORMS ARE POSSIBLE...WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS THE MAIN THREATS. ISOLATED HEAVY RAINFALL IS POSSIBLE...BUT IS NOT EXPECTED TO CAUSE A SIGNIFICANT THREAT OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW THUNDERSTORMS ARE POSSIBLE MAINLY SATURDAY AND SATURDAY NIGHT...BUT THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE OVERNIGHT INTO EARLY WEDNESDAY MORNING. NDZ001>005-009>013-017>019-021-031-032-141100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS- 947 PM CDT TUE JUL 13 2010 /847 PM MDT TUE JUL 13 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL THROUGH NORTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. NO SEVERE WEATHER IS EXPECTED...BUT A FEW STORMS MAY PRODUCE HAIL AROUND PENNY SIZE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW THUNDERSTORMS ARE POSSIBLE MAINLY SATURDAY AND SATURDAY NIGHT...BUT THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. KINNEY
In the hours before
Local storm report, Jul 14, 1:23 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
123 AM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 AM HAIL PRAIRIE KNIGHTS RESORT 46.27N 100.64W
07/14/2010 E2.75 INCH SIOUX ND LAW ENFORCEMENT
ALSO 50 TO 60 MPH WINDS
&&
RKLocal storm report, Jul 14, 1:27 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
127 AM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL 13 S RHAME 46.04N 103.65W
07/14/2010 E1.75 INCH BOWMAN ND EMERGENCY MNGR
HAIL BROKE WINDSHIELD OUT OF TRUCK.
&&
SWICHELocal storm report, Jul 14, 1:32 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
132 AM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM HAIL REGENT 46.42N 102.56W
07/14/2010 E1.75 INCH HETTINGER ND PUBLIC
2.25 INCHES OF RAIN.
&&
SWICHELocal storm report, Jul 14, 1:35 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
135 AM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 AM HAIL CANNON BALL 46.39N 100.59W
07/14/2010 E2.75 INCH SIOUX ND PUBLIC
BROKE OUT WINDOWS IN HOUSE.
&&
SWICHELocal storm report, Jul 14, 1:51 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
151 AM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HAIL FLASHER 46.46N 101.23W
07/14/2010 E1.00 INCH MORTON ND TRAINED SPOTTER
&&
SWICHELocal storm report, Jul 14, 2:12 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
212 AM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM HAIL SOLEN 46.39N 100.80W
07/14/2010 E4.25 INCH SIOUX ND PUBLIC
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 10:42 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger, Stark | 63 min |
| Jul 13, 10:57 PM CDT | Tornado Warning | BIS | Grant, Hettinger | 33 min |
| Jul 13, 11:24 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger, Slope, Stark | 66 min |
| Jul 13, 11:29 PM CDT | Tornado Warning | BIS | Grant | 31 min |
| Jul 13, 11:48 PM CDT | Areal Flood Advisory | BIS | Adams, Bowman, Hettinger, Slope | 5 hr |
| Jul 13, 11:53 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Slope | 37 min |
| Jul 13, 11:58 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger, Morton, Stark | 62 min |
| Jul 13, 11:59 PM CDT | Tornado Warning | BIS | Grant, Morton, Sioux | 46 min |
| Jul 14, 12:07 AM CDT | Tornado Warning | BIS | Adams, Bowman, Hettinger, Slope | 23 min |
| Jul 14, 12:10 AM CDT | Tornado Warning | BIS | Grant, Hettinger | 35 min |
| Jul 14, 12:14 AM CDT | Severe Thunderstorm Warning | BIS | Bowman | 16 min |
| Jul 14, 12:25 AM CDT | Flash Flood Warning | BIS | Adams, Bowman, Grant, Hettinger, Morton, Slope and 1 more | 4 hr |
| Jul 14, 12:27 AM CDT | Tornado Warning | BIS | Adams, Hettinger | 48 min |
| Jul 14, 12:29 AM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 61 min |
| Jul 14, 12:36 AM CDT | Tornado Warning | BIS | Grant, Hettinger | 39 min |
| Jul 14, 12:42 AM CDT | Tornado Warning | BIS | Emmons, Morton, Sioux | 48 min |
| Jul 14, 12:44 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 61 min |
| Jul 14, 1:08 AM CDT | Tornado Warning | BIS | Grant, Morton | 52 min |
| Jul 14, 1:14 AM CDT | Tornado Warning | BIS | Adams, Grant, Hettinger, Sioux | 46 min |
| Jul 14, 1:19 AM CDT | Tornado Warning | BIS | Adams, Bowman | 41 min |
| Jul 14, 1:25 AM CDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Sioux | 50 min |
| Jul 14, 1:27 AM CDT | Tornado Warning | BIS | Emmons, Logan, McIntosh | 48 min |
| Jul 14, 1:45 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Morton | 60 min |
| Jul 14, 1:49 AM CDT | Flash Flood Warning | BIS | Burleigh, Dickey, Emmons, Grant, Kidder, LaMoure and 6 more | 6 hr |
| Jul 14, 1:52 AM CDT | Tornado Warning | BIS | Emmons, Morton, Sioux | 23 min |
| Jul 14, 1:52 AM CDT | Tornado Warning | BIS | Grant | 23 min |
| Jul 14, 2:00 AM CDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Sioux | 45 min |
| Jul 14, 2:10 AM CDT | Tornado Warning | BIS | Grant, Morton, Sioux | 35 min |
| Jul 14, 2:15 AM CDT | Tornado Warning | BIS | Emmons, Morton, Sioux | 30 min |
| Jul 14, 2:27 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan, Stutsman | 48 min |
| Jul 14, 2:34 AM CDT | Tornado Warning | BIS | Emmons, Logan, McIntosh | 41 min |
| Jul 14, 2:40 AM CDT | Tornado Warning | BIS | Dickey, LaMoure, Logan, McIntosh | 65 min |
| Jul 14, 2:42 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Grant, Morton, Sioux | 63 min |
| Jul 14, 2:44 AM CDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Morton, Sioux | 61 min |
| Jul 14, 2:58 AM CDT | Tornado Warning | BIS | Sioux | 32 min |
| Jul 14, 3:14 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Stutsman | 31 min |
| Jul 14, 3:16 AM CDT | Tornado Warning | BIS | LaMoure, Logan | 34 min |
| Jul 14, 3:34 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Kidder, Logan | 41 min |
| Jul 14, 3:43 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan, Stutsman | 47 min |
| Jul 14, 4:06 AM CDT | Severe Thunderstorm Warning | BIS | Kidder, LaMoure, Logan, Stutsman | 54 min |
| Jul 14, 4:24 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 51 min |
| Jul 14, 4:28 AM CDT | Tornado Warning | BIS | Emmons, Sioux | 32 min |
Nearby
Tornado Warnings in North Dakota, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.